MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Codes Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Premarket / 510(k) #: k163248 & k151895.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary needle was used in the lymph node during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the physician attempted to obtain the specimen and it was seen on the ultrasound screen that the needle was bent.The device was removed from the scope and it was noticed that the distal tip was bent.The procedure was cancelled due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g5: premarket / 510(k) # : k163248 & k151895 block h6: imdrf medical device code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results the returned expect pulmonary needle was analyzed, and a visual evaluation noted that the working length was kinked at the proximal and distal section of the device.The needle was also kinked.A functional evaluation noted that the needle was able to extend and retract without any issues when the handle was actuated.No other issues were noted.Based on all available information and the condition of the returned device, it is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Handling and manipulation of the device during the procedure can lead to kinking the device most likely when they tried to insert the unit into the scope.In addition, if the needle hits any hard surface or if there was any hard tissue it can result in needle bent/kinked.The investigation concluded the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
EXPECT PULMONARY
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11233430
Report Number3005099803-2021-00205
Device Sequence Number19654774
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public08714729861416
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number0026503392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1